Transl Clin Pharmacol.  2021 Jun;29(2):88-91. 10.12793/tcp.2021.29.e8.

Acetaminophen-induced anaphylaxis: a case report

Affiliations
  • 1Department of Clinical Pharmacology and Therapeutics, Asan Medical Center, University of Ulsan College of Medicine, Seoul 05505, Korea
  • 2Department of Emergency Medical Services, College of Health Sciences, Eulji University, Seongnam 13135, Korea

Abstract

Acetaminophen is known to be generally safe, and the occurrence of anaphylaxis due to acetaminophen has been rarely reported. We report a case of acetaminopheninduced anaphylaxis in a healthy male subject who participated in a clinical trial on the pharmacokinetics of ibandronate. The subject had not experienced an allergic reaction to acetaminophen prior to this incident. The patient received 1300 mg oral acetaminophen at about 12 hours after receiving 150 mg ibandronate. After about 10 minutes, the subject developed whole-body urticaria and hypotension. The temporal association suggested that the anaphylaxis was due to acetaminophen and not ibandronate. Anaphylaxis could occur due to acetaminophen even in the absence of allergic reactions in the first dosing.

Keyword

Acetaminophen; Anaphylaxis; Drug Hypersensitivity
Full Text Links
  • TCP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr